Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 365, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Oct 18, 2012, 8:30 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2012, 8:30 PM EDT (00:30 UTC)
- Expired
- Oct 18, 2012, 9:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:34 PM EDT | TSTM WND DMG | 5 S Advance, NC | TREES DOWN ALONG HIGHWAY 64 JUST INSIDE DAVIE COUNTY AT THE BRIDGE. |
| Oct 18, 8:35 PM EDT | TSTM WND DMG | 7 Wnw Lexington, NC | TREES DOWN ON US 64 |
| Oct 18, 8:51 PM EDT | TSTM WND DMG | 2 Wnw Welcome, NC | TREE DOWN AT WELCOME...ARCADIA AND PICKET ROAD |
| Oct 18, 8:51 PM EDT | TSTM WND DMG | 4 Wsw Welcome, NC | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
458
WUUS52 KRAH 190030
SVRRAH
NCC057-067-190115-
/O.NEW.KRAH.SV.W.0365.121019T0030Z-121019T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT THU OCT 18 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF LINWOOD...OR 8 MILES SOUTHEAST
OF MOCKSVILLE...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 203.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3613 8004
3569 8006 3568 8034 3572 8034 3573 8045
3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 0030Z 245DEG 28KT 3581 8045
$$
SEC3 follow-up statements
781
WWUS52 KRAH 190045
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT THU OCT 18 2012
NCC057-067-190115-
/O.CON.KRAH.SV.W.0365.000000T0000Z-121019T0115Z/
DAVIDSON NC-FORSYTH NC-
845 PM EDT THU OCT 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN FORSYTH AND DAVIDSON COUNTIES...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF LEXINGTON...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 203.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3613 8004
3569 8006 3568 8034 3572 8034 3573 8045
3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 0045Z 245DEG 28KT 3585 8032
$$
SEC221 WWUS52 KRAH 190103 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 903 PM EDT THU OCT 18 2012 NCC057-067-190115- /O.CON.KRAH.SV.W.0365.000000T0000Z-121019T0115Z/ DAVIDSON NC-FORSYTH NC- 903 PM EDT THU OCT 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MIDWAY...OR 10 MILES SOUTHEAST OF WINSTON-SALEM...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS DOWNED TREES IN DAVIDSON COUNTY. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 203. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 103. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. LAT...LON 3582 8030 3599 8032 3613 8004 3582 8005 TIME...MOT...LOC 0102Z 245DEG 27KT 3598 8016 $$ SEC
149 WWUS52 KRAH 190114 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 914 PM EDT THU OCT 18 2012 NCC057-067-190123- /O.EXP.KRAH.SV.W.0365.000000T0000Z-121019T0115Z/ DAVIDSON NC-FORSYTH NC- 914 PM EDT THU OCT 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES EXPIRES AT 915 PM EDT... THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH. LAT...LON 3582 8030 3599 8032 3613 8004 3582 8005 TIME...MOT...LOC 0113Z 245DEG 27KT 3601 8006 $$ SEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:05 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 18, 8:05 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 805 PM EDT THU OCT 18 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION LATE TONIGHT INTO EARLY FRIDAY. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS AND SOUTHERN VIRGINIA IN THE WAKE OF THE FRONT AND LINGER OVER THE AREA THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 305 PM THURSDAY... CLOUDS WILL INCREASE IN COVERAGE FROM WEST TO EAST THIS EVENING AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. AS OF THE 12Z UPPER AIR ANALYSIS...UPPER LEVEL LOW PRESSURE WAS LOCATED OVER SRN MN/NRN IA WITH THE TROUGH EXTENDING SOUTH INTO THE LOWER MS RIVER VALLEY. BEST HEIGHT FALLS ARE STILL WELL TO THE NW...WITH A 140KT JET AT 250 MB OVER AR EXPECTED TO MOVE EASTWARD OVER THE APPALACHIANS LATER TODAY. 16Z SURFACE ANALYSIS PLACES THE LOW OVER WI AND THE FRONT EXTENDING EAST AND THEN SOUTH THROUGH THE OH AND TN VALLEYS. AS THIS FRONT MIGRATES EASTWARD TODAY...WILL SEE INCREASING LOW-LEVEL MOISTURE AND CLOUDS. AS FOR THE CONVECTION...THE 12Z NCEP WRF NMM DEVELOPS A LINE OF SHOWERS OVER THE WESTERN PORTIONS OF THE AREA BETWEEN 21Z AND 00Z...MAKING IT TO APPROX THE TRIANGLE AREA BEFORE LIFTING NE AND DISSIPATING. THE 00Z NSSL WRF ARW SHOWS A SIMILAR SCENARIO. GIVEN THE CURRENT SPC ANALYSES SHOWING INCREASING LOW-LEVEL LAPSE RATES AHEAD OF THE DEVELOPING LINE OF SHOWERS AND EFFECTIVE BULK SHEAR VALUES 45-50 KTS OVER THE MTS...CURRENTLY ABOUT 20 KTS OVER CENTRAL NC. ALSO...MUCAPE VALUES ARE AROUND 500 J/KG... MAINLY ACROSS THE SOUTH. RUC ANALYSIS SHOWS BULK SHEAR VALUES OVER CENTRAL NC INCREASING TO 50-60 KTS...WITH CAPE OF 500-1000 J/KG...MAINLY ACROSS THE WEST. THIS SUPPORTS THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN HALF OF THE AREA TONIGHT...WITH AN ISOLATED STRONG TO SEVERE STORM POSSIBLE. MAIN THREAT WOULD BE DAMAGING WINDS. SHOWERS AND ISOLATED STORMS ARE ALSO POSSIBLE ALONG THE COASTAL PLAIN AHEAD OF THE MAIN LINE OF SHOWERS AND STORMS THIS EVENING. HOW QUICKLY THE SHOWERS AND CLOUDS MOVE OUT OF THE AREA WILL IMPACT THE LOW TEMPS FOR TONIGHT...BUT GENERALLY LOOKING AT NEAR 50 DEGREES NW TO LOW 60S SE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... AS OF 240 PM THURSDAY... FRIDAY... LARGE UPPER LOW OVER THE UPPER MIDWEST WILL MIGRATE EAST OVER THE GREAT LAKES ON FRIDAY. THE COLD FRONT TO SLOWLY CROSS CENTRAL NC TONIGHT IS FORECAST TO MOVE FROM ROUGHLY US HWY 1 AT 12Z TO WELL EAST OF I-95 BY 18Z. EARLY IN THE DAY...FORCING FOR ACCENT WILL MAINLY BE LIMITED TO UPPER DIVERGENCE IN THE RIGHT ENTRANCE OF THE DEPARTING 120KT UPPER JET...WITH ONLY 30M HEIGHT FALLS AND INCREASINGLY STABLE AND DRY AIR ALOFT. ANY REDEVELOPMENT OF SHOWERS DURING THE FIRST HALF OF THE DAY WILL BE TIED TO WEAK FRONTAL CONVERGENCE OVER THE COASTAL PLAIN...BUT EVEN THAT IS FORECAST TO WEAKEN AS THE FLOW BECOMES MORE UNIDIRECTIONAL AND SOUTHWESTERLY. WITH CLEARING SKIES AND A MODEST HEIGHT GRADIENT BEHIND THE FRONT...FORECAST SOUNDINGS SHOW BOUNDARY LAYER MIXING...GREATEST IN THE WEST...LEADING TO SOUTHWESTERLY WIND GUSTS OF UP TO 20-25KT DURING THE AFTERNOON. A LOW LEVEL TRAJECTORY OUT OF THE SOUTHWEST BEHIND THE FRONT WILL NOT LEAD TO A LARGE COOL DOWN BASED ON THE UPSTREAM AIRMASS...WITH MOST GUIDANCE SHOWING HIGHS OF 70-78 NORTHWEST TO SOUTHEAST. FRIDAY NIGHT... OTHER THAN THE POTENTIAL FOR MID CLOUDS PASSING THROUGH THE BASE OF THE UPPER LEVEL LOW...WHICH WILL BEGIN TO OPEN UP BY SATURDAY MORNING...SKIES SHOULD BE MOSTLY CLEAR. AGAIN THERE IS NO REAL STRONG COLD ADVECTION SATURDAY NIGHT AND LOWS SHOULD SETTLE JUST BELOW NORMAL INTO THE MID TO UPPER 40S FOR MOST AREAS. SATURDAY THROUGH SUNDAY...... THE MEAN TROUGH AXIS IS FORECAST TO CROSS THE APPALACHIANS AS THE UPPER LOW OPENS AND LIFTS NORTHEASTWARD ON SATURDAY. THE COMBINATION OF UPSTREAM MOISTURE AND THE COLDEST AIR ALOFT PASSING OVERHEAD SHOULD LEAD TO ENHANCED STRATOCU IN THE LEE OF THE MOUNTAINS DURING THE AFTERNOON. 1000-850MB THICKNESSES HOVER IN THE 1360S DURING THE DAY WITH A WEAK DOWNSLOPE FLOW POTENTIALLY OFFSETTING WEAK COLD ADVECTION. THUS...WILL KEEP HIGHS WITHIN A COUPLE DEGREES OF THOSE BASED ON THICKNESSES...66-73 NORTHWEST TO SOUTHEAST. LOWS SATURDAY NIGHT IN THE LOW TO MID 40S UNDER MOSTLY CLEAR SKIES...ALTHOUGH FORECAST SOUNDINGS SUGGEST CONDITIONS COULD BE FAVORABLE FOR SOME OROGRAPHIC CIRRUS. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA FROM THE SOUTHWEST SUNDAY WITH MOSTLY SUNNY SKIES AND HIGHS AROUND 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 250 PM THURSDAY... OVERALL...THIS PERIOD WILL BE DOMINATED BY HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT. SURFACE HIGH PRESSURE WILL SETTLE RIGHT OVER THE REGION...WHILE A MID LEVEL RIDGE WILL BUILD IN FROM THE GULF COAST AREA. THIS WILL RESULT IN A PROLONGED PERIOD OF DRY CONDITIONS. AS HEIGHTS GRADUALLY INCREASE THROUGHOUT THE PERIOD...TEMPS WILL SLOWLY MODERATE...WITH HIGHS TRENDING TO ABOVE NORMAL. HOWEVER...WITH FAIRLY DRY AIR IN PLACE AND MOSTLY CLEAR SKIES...OUR DIURNAL RANGE SHOULD BE LARGE...WITH OVERNIGHT LOWS ABLE TO DROP OFF INTO THE 40S. A BACK DOOR FRONT MAY APPROACH THE REGION LATE IN THE PERIOD...BUT AS OF NOW MODELS SHOW LITTLE IMPACT TO THE AREA. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 802 PM THURSDAY... SHOWERS WEST OF KINT AND KGSO WILL MOVE INTO THE AREA OVER THE NEXT HOUR AND WILL AFFECT THE AREA THROUGH APPROXIMATELY 03Z... WITH KRDU AND KFAY EXPERIENCING SHOWERS BETWEEN 03 AND 06Z. SOUTHERLY FLOW AND INCREASED MOISTURE IN ADVANCE OF THE FRONT WILL BRING LOWERED CEILINGS TO ALL TERMINALS BETWEEN 06 AND 12Z... BEFORE DRIER AIR BEGINS TO MOVE IN TO THE AREA FROM THE WEST LATE FRIDAY MORNING BEHIND THE FRONT. GUSTY WINDS OF 15 TO 20 KTS ARE POSSIBLE FRIDAY AFTERNOON. HIGH PRESSURE WILL BUILD IN TO THE AREA THROUGH MIDWEEK... BRINGING GENERALLY VFR CONDITIONS. && .FIRE WEATHER... A COLD FRONT WILL CROSS CENTRAL NC LATE TONIGHT AND EARLY FRIDAY. BEHIND THE FRONT...DEWPOINTS ARE FORECAST TO MIX OUT INTO THE LOW TO MID 30S...WHILE TEMPS WILL BE RELATIVELY WARM FOR A POST-FRONTAL AIRMASS. THIS WILL CAUSE RH VALUES TO DROP BELOW 30 PERCENT OVER MUCH OF THE WESTERN PIEDMONT. CONCURRENTLY...SOUTHWESTERLY WIND GUSTS WILL LIKELY REACH THE 20-25MPH RANGE FRIDAY AFTERNOON. DESPITE THESE CONDITIONS...THE NCFS REPORTS RELATIVELY HIGH FUEL MOISTURE AT THIS TIME...AND THUS NO STATEMENTS REGARDING FIRE WEATHER WILL BE ISSUED FOR FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...KC SHORT TERM...BLS LONG TERM...KRR AVIATION...SEC FIRE WEATHER...BLS
Hazardous weather outlook, Oct 18, 4:10 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EDT THU OCT 18 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-190930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 410 PM EDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA TONIGHT AND THEN OFFSHORE ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THROUGH LATE TONIGHT. A FEW OF THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE WITH A PRIMARY HAZARD OF DAMAGING WINDS. THE RISK OF SEVERE STORMS WILL BE HIGHEST THROUGH AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD KEEP INFORMED OF THE LATEST FORECASTS AND STATEMENTS THROUGHOUT THE DAY.
In the hours before
Special weather statement, Oct 18, 5:44 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT THU OCT 18 2012
NCZ007-008-025-182245-
DURHAM-GRANVILLE-PERSON-
544 PM EDT THU OCT 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...GRANVILLE AND
DURHAM COUNTIES THROUGH 645 PM EDT...
AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BAHAMA...OR ABOUT 10 MILES NORTH OF DURHAM...MOVING NORTH AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROUGEMONT...MORIAH...
SURL...BEREA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3642 7858 3610 7874 3610 7898 3624 7895
3624 7896 3642 7893
TIME...MOT...LOC 2144Z 194DEG 24KT 3615 7887
SECSpecial weather statement, Oct 18, 8:19 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT THU OCT 18 2012
NCZ021-038-190115-
DAVIDSON-FORSYTH-
819 PM EDT THU OCT 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 915 PM EDT...
AT 819 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES WEST OF LEXINGTON...OR ABOUT 6 MILES SOUTH OF MOCKSVILLE...
MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCADIA...AND...
WELCOME...MIDWAY...SEDGE GARDEN...KERNERSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 87 AND 102.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 8050 3614 8044 3626 8046 3625 8003
3587 8005 3573 8045 3584 8049 3584 8043
3586 8042 3585 8039 3589 8042 3589 8037
3596 8038 3599 8043 3602 8042 3606 8047
3604 8050 3609 8052
TIME...MOT...LOC 0019Z 232DEG 37KT 3582 8052
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:19 PM EDT | Special Weather Statement | RAH | Forsyth | 56 min |
| Oct 18, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 63 min |
| Oct 19, 2:17 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Montgomery, Moore, Randolph and 2 more | 88 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.